# SDR 2005FA0001294

- Difficulty date: September 15, 2005
- Submitted: September 15, 2005
- Operation: General aviation
- Aircraft: N912MA
- Make and model: Bbavia 8KCAB
- Aircraft serial: 9482004
- Aircraft time: 335 hours
- Engine: Lyc AEIO360*
- System (JASC): 5520 · Elevator Structure
- Part: Bolt
- Condition: Misinstalled
- Location: Elevator
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

DURING PREFLIGHT THE PILOT FOUND EXCESSIVE MOVEMENT IN THE LT OB ELEVATOR HINGE PIN.  MAINTENANCE REMOVED BOTH ELEVATORS AND THE RUDDER AND FOUND LONGITUDINAL SCORING ON ALL THE HINGE BOLTS (AN23-40) APPARENTLY CAUSED DURING MFG OF THE AIRCRAFT.  THE LONGITUDINAL SCORING WAS CAUSED BY THE CENTER NEEDLE BEARING (PN B34PS) ON THE ELEVATOR AND RUDDER.  CIRCUMFERENTIAL SCORING WAS ALSO PRESENT ON ALL BOLTS APPARENTLY CAUSED BY IMPROPERLY ALIGNED AND REAMED BUSHINGS (PN 1-3737-1) ON THE HORIZONTAL AND VERTICAL STABILIZER HINGES.  THE MFG WAS CONTACTED CONCERNING THE PROBLEM.  THE SAME CONDITION IS PRESENT IN SN 943-2004.
